Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Atripla And Joint Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Atripla (Efavirenz/Tenofovir/FTC)

...non-nucleoside reverse transcriptase inhibitor (NNRTI). Both emtricitabine and tenofovir DF are medicines called nucleoside reverse transcriptase inhibitors (NRTIs). NNRTIs and NRTIs block reverse transcriptase, a protein that HIV needs to make more copies of itself. HIV/AIDS-Related Uses Efavirenz, emtricitabine, and tenofovir DF are approved individually by the FDA for the treatment of HIV infection in adults. Additionally, efavirenz...
Ask the Experts

Atripla and Rheumatoid arthritis

I have had rheumatoid arthritis for yrs. Recently diganosed with HIV. Taken off all RA meds months ago and am allergic to NSAIDS. Started Atripla 5 days ago. My joint pain is so much worse since I started Atripla. Could that be the cause?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...patients. If any reader is aware of a published report of Atriple being linked directly to RA please post. HIV can cause a range of joint problems that can further complicate the situation. KH Read more »

joint pains associated with atripla

I have been on atripla for 4 years now and wonder if it can cause problems with joints in legs, hips and hands as i have expeinced arthritis like symptoms in my hands and popping hips and grinding sounds in knees.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...fairly common in general population so can be hard to link a drug to such symptoms in isolated cases). I would discuss with your HIV provider and possibly consult a rheumatologist. KH Read more »

atripla and move free

HI, Mr. Vergel my question is if you know of any drug interact with Atripla and Schiff's Move free for joint pain in my right knee. l do run and, after I run it hurts but after a day or so the pain goes away.
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...is that we have no neutral testing organization that spends money on measuring possible interactions between supplements and HIV medications. Interaction studies are expensive and most companies only do the bare minimum to get their drugs... Read more »

joint problems

I have been hiv pos for 12 years I am 30yo. I started meds for the first time 1 1/2 ago I am on Lexiva, Truvada and norvir. I am undectable and my t cells are over 800. I am taking vitamins and going to the gym regularly not over doing it. My sides...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...You should be seen by your HIV specialist to evaluate your bones, muscles, nerves and joints to determine the location and nature of the severe pain you are Read more »
Articles
The Well Project

HIV Drug Chart/Overview

...Inhibitors Combination Pills Introduction The number of drugs available to fight HIV keeps growing. This is good news,but it can also make it difficult to figure out what's what. Use this HIV... Read more »
AIDSinfo

An Overview of Truvada (Tenofovir/FTC)

...medicines are called nucleoside reverse transcriptase inhibitors (NRTIs). NRTIs block reverse transcriptase, a protein that HIV needs to make more copies of itself. HIV/AIDS-Related Uses Emtricitabine and tenofovir DF are approved... Read more »
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

...React With Other Drugs? What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and... Read more »
Test Positive Aware Network

Atripla

...as the immune system regains strength; signs and symptoms of inflammation from previous infections may occur soon after anti-HIV treatment is initiated. Report symptoms of illness, such as shingles and TB, to a health care provider. Potential... Read more »
Connect With Others

HIV+ & recently started Truvada or Atripla

Posted by HENNEHIVSTUDY, 1 Reply
...WE NEED YOUR OPINIONS! If You Have: Been Diagnosed as HIV-Positive in the Last 5 Years Between the Ages 18-49 TAKE PART IN A RESEARCH STUDY TO TALK ABOUT DIFFERENT HIV TREATMENT OPTIONS. Read more »

Posted by Anonymous
Read more »

Posted by Anonymous
Read more »

Posted by Anonymous
Read more »